Alert archive / Nebraska / Red Flag Warnings in 2012

Red Flag Warning 15, NWS Hastings, NE

June 25, 20126 counties in Kansas; 9 counties in Nebraska

NWS Hastings, NE issued this red flag warning at Jun 25, 2012, 2:06 PM CDT for 6 counties in Kansas; 9 counties in Nebraska. It took effect at Jun 26, 2012, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2012, 2:06 PM CDT (19:06 UTC)
In effect from
Jun 26, 2012, 12:00 PM CDT
Expired
Jun 26, 2012, 10:00 PM CDT
In force
10 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Buffalo County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Kearney County, NE, Phelps County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 61 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1656 joules per kilogram.LFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1656 J/kg
Mixed-layer CIN
-621 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WWUS83 KGID 251906
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
206 PM CDT MON JUN 25 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TUESDAY AFTERNOON...

.THE COMBINATION OF HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITY
VALUES...GUSTY SOUTH WINDS AND DRY VEGETATION WILL PROMOTE CRITICAL
FIRE WEATHER CONDITIONS ACROSS WESTERN PORTIONS OF NORTH CENTRAL
KANSAS ON TUESDAY AFTERNOON.

KSZ005-017-260300-
/O.NEW.KGID.FW.W.0015.120626T1700Z-120627T0300Z/
PHILLIPS-ROOKS-
206 PM CDT MON JUN 25 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005 AND
017...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 10 PM CDT TUESDAY.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND 
  FIRE WEATHER ZONE 017 ROOKS.

* WINDS...FROM THE SOUTH AROUND 20 MPH WITH GUSTS TO AROUND 30
  MPH. 

* TEMPERATURES...TOPPING OUT AROUND 110 DEGREES IN THE AFTERNOON. 

* RELATIVE HUMIDITY...DROPPING TO AROUND 10 PERCENT IN THE
  AFTERNOON...BEFORE RISING BACK ABOVE 20 PERCENT AROUND SUNSET.

* IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTH WINDS...AND
  LOW RELATIVE HUMIDITY VALUES WILL PROMOTE EXPLOSIVE FIRE GROWTH
  ON TUESDAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE
  CONTROL VERY QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

PFANNKUCH
5 follow-up statements
816 
WWUS83 KGID 260303
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1003 PM CDT MON JUN 25 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TUESDAY AFTERNOON...

.THE COMBINATION OF HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITY
VALUES...GUSTY SOUTH WINDS AND DRY VEGETATION WILL PROMOTE
CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN PORTIONS OF NORTH
CENTRAL KANSAS ON TUESDAY AFTERNOON.

KSZ005-017-261200-
/O.CON.KGID.FW.W.0015.120626T1700Z-120627T0300Z/
PHILLIPS-ROOKS-
1003 PM CDT MON JUN 25 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
005 AND 017...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND 
  FIRE WEATHER ZONE 017 ROOKS.

* WINDS...FROM THE SOUTH AROUND 20 MPH WITH GUSTS TO AROUND 30 
  MPH. 

* TEMPERATURES...TOPPING OUT AROUND 110 DEGREES IN THE AFTERNOON.

* RELATIVE HUMIDITY...DROPPING TO AROUND 10 PERCENT IN THE 
  AFTERNOON...BEFORE RISING BACK ABOVE 20 PERCENT AROUND SUNSET. 

* IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTH WINDS... 
  AND LOW RELATIVE HUMIDITY VALUES WILL PROMOTE EXPLOSIVE FIRE 
  GROWTH ON TUESDAY. UNDER THESE CONDITIONS...OPEN FIRES COULD 
  ESCAPE CONTROL VERY QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
636 
WWUS83 KGID 261021
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
521 AM CDT TUE JUN 26 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

.THE COMBINATION OF HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITY
VALUES...GUSTY SOUTH WINDS AND DRY VEGETATION WILL PROMOTE
CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN PORTIONS OF NORTH
CENTRAL KANSAS ON THIS AFTERNOON.

KSZ005-017-261900-
/O.CON.KGID.FW.W.0015.120626T1700Z-120627T0300Z/
PHILLIPS-ROOKS-
521 AM CDT TUE JUN 26 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 005 AND 017...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND 
  FIRE WEATHER ZONE 017 ROOKS.

* WINDS...FROM THE SOUTH AROUND 20 MPH WITH GUSTS TO AROUND 30 
  MPH. 

* TEMPERATURES...TOPPING OUT AROUND 110 DEGREES IN THE AFTERNOON.

* RELATIVE HUMIDITY...DROPPING TO AROUND 10 PERCENT IN THE 
  AFTERNOON...BEFORE RISING BACK ABOVE 20 PERCENT AROUND SUNSET. 

* IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTH WINDS... 
  AND LOW RELATIVE HUMIDITY VALUES WILL PROMOTE EXPLOSIVE FIRE 
  GROWTH TODAY. UNDER THESE CONDITIONS...OPEN FIRES COULD 
  ESCAPE CONTROL VERY QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
747 
WWUS83 KGID 261804
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
104 PM CDT TUE JUN 26 2012

...CRITICAL FIRE WEATHER CONDITIONS TODAY...

.THE COMBINATION OF HOT TEMPERATURES...VERY LOW RELATIVE
HUMIDITIES...GUSTY SOUTH WINDS AND DRY VEGETATION WILL PROMOTE
CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN PORTIONS OF NORTH
CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA THROUGH THE EVENING
HOURS.

KSZ006-007-018-019-NEZ060-061-072>074-082>085-270300-
/O.EXA.KGID.FW.W.0015.000000T0000Z-120627T0300Z/
SMITH-JEWELL-OSBORNE-MITCHELL-DAWSON-BUFFALO-GOSPER-PHELPS-
KEARNEY-FURNAS-HARLAN-FRANKLIN-WEBSTER-
104 PM CDT TUE JUN 26 2012

...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006...007...
018...019...060...061...072...073...074...082...083...084 AND
085...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 10 PM CDT THIS EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH...FIRE 
  WEATHER ZONE 007 JEWELL...FIRE WEATHER ZONE 018 OSBORNE AND 
  FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER 
  ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER 
  ZONE 074 KEARNEY...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER 
  ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN AND FIRE 
  WEATHER ZONE 085 WEBSTER.

* WINDS...FROM THE SOUTH AROUND 20 MPH WITH GUSTS TO AROUND 30 
  MPH. 

* TEMPERATURES...TOPPING OUT BETWEEN 100 AND 110 DEGREES LATE IN
  THE AFTERNOON.

* RELATIVE HUMIDITY...DROPPING TO BETWEEN 10 AND 20 PERCENT IN THE
  AFTERNOON...BEFORE RISING BACK ABOVE 20 PERCENT AROUND SUNSET.

* IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTH WINDS...
  AND LOW RELATIVE HUMIDITIES WILL PROMOTE EXPLOSIVE FIRE GROWTH
  TODAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE CONTROL
  VERY QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ005-017-270300-
/O.CON.KGID.FW.W.0015.000000T0000Z-120627T0300Z/
PHILLIPS-ROOKS-
104 PM CDT TUE JUN 26 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
005 AND 017...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND 
  FIRE WEATHER ZONE 017 ROOKS.

* WINDS...FROM THE SOUTH AROUND 20 MPH WITH GUSTS TO AROUND 30 
  MPH. 

* TEMPERATURES...TOPPING OUT AROUND 110 DEGREES DURING THE LATE
  AFTERNOON.

* RELATIVE HUMIDITY...DROPPING TO AROUND 10 PERCENT IN THE 
  AFTERNOON...BEFORE RISING BACK ABOVE 20 PERCENT AROUND SUNSET. 

* IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTH WINDS... 
  AND LOW RELATIVE HUMIDITY VALUES WILL PROMOTE EXPLOSIVE FIRE 
  GROWTH TODAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE 
  CONTROL VERY QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ROSSI
449 
WWUS83 KGID 262105
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
405 PM CDT TUE JUN 26 2012

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE
EVENING HOURS...AND POSSIBLY AGAIN ON WEDNESDAY...

.THE COMBINATION OF HOT TEMPERATURES...VERY LOW RELATIVE
HUMIDITIES...GUSTY SOUTH WINDS AND DRY VEGETATION WILL PROMOTE
CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN PORTIONS OF NORTH
CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA THROUGH THE EVENING
HOURS TONIGHT. CONTINUED GUSTY SOUTHERLY WINDS AND LOW RELATIVE
HUMIDITIES ARE EXPECTED ON WEDNESDAY...AND A FIRE WEATHER WATCH IS
NOW ALSO IN EFFECT FOR PORTIONS OF THE OUTLOOK AREA.

KSZ005>007-017>019-NEZ082>085-270515-
/O.NEW.KGID.FW.A.0007.120627T1600Z-120628T0200Z/
/O.CON.KGID.FW.W.0015.000000T0000Z-120627T0300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN-
FRANKLIN-WEBSTER-
405 PM CDT TUE JUN 26 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
005...006...007...017...018...019...082...083...084 AND 085...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 005...006...007...017...018...019...082...083...
084 AND 085...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER 
  ZONE 084 FRANKLIN AND FIRE WEATHER ZONE 085 WEBSTER.

* WINDS...FROM THE SOUTH AROUND 20 MPH WITH GUSTS TO AROUND 30 MPH
  WILL CONTINUE THROUGH THE EARLY EVENING HOURS TONIGHT.
  SOUTHWESTERLY WINDS NEAR 20 MPH ARE THEN EXPECTED TO DEVELOP
  DURING THE LATE MORNING HOURS WEDNESDAY...GUSTING TO NEAR 25 MPH
  WEDNESDAY AFTERNOON.

* TEMPERATURES...TOPPING OUT BETWEEN 100 AND 110 DEGREES DURING
  THE AFTERNOON HOURS EACH DAY.

* RELATIVE HUMIDITY...DROPPING TO BETWEEN 10 AND 20 PERCENT EACH
  AFTERNOON...BEFORE RISING BACK ABOVE 20 PERCENT AROUND SUNSET.

* IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTHERLY
  WINDS... AND LOW RELATIVE HUMIDITIES WILL PROMOTE EXPLOSIVE FIRE
  GROWTH TODAY AND POTENTIALLY AGAIN ON WEDNESDAY. UNDER THESE
  CONDITIONS...OPEN FIRES COULD ESCAPE CONTROL VERY QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NEZ060-061-072>074-270300-
/O.CON.KGID.FW.W.0015.000000T0000Z-120627T0300Z/
DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-
405 PM CDT TUE JUN 26 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
060...061...072...073 AND 074...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON... 
  FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 072 GOSPER...
   FIRE WEATHER ZONE 073 PHELPS AND FIRE WEATHER ZONE 074 
  KEARNEY.

* WINDS...FROM THE SOUTH AROUND 20 MPH WITH GUSTS TO AROUND 30 
  MPH. 

* TEMPERATURES...TOPPING OUT BETWEEN 100 AND 110 DEGREES THIS
  AFTERNOON.

* RELATIVE HUMIDITY...DROPPING TO BETWEEN 10 AND 20 PERCENT IN
  THIS AFTERNOON...BEFORE RISING BACK ABOVE 20 PERCENT AROUND
  SUNSET.

* IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTH WINDS... 
  AND LOW RELATIVE HUMIDITIES WILL PROMOTE EXPLOSIVE FIRE GROWTH 
  TODAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE 
  CONTROL VERY QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NEZ086-270515-
/O.NEW.KGID.FW.A.0007.120627T1600Z-120628T0200Z/
NUCKOLLS-
405 PM CDT TUE JUN 26 2012

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 086...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 086 NUCKOLLS.

* WINDS...SOUTHWESTERLY WINDS NEAR 20 MPH ARE EXPECTED TO DEVELOP
  DURING THE LATE MORNING HOURS WEDNESDAY...GUSTING TO NEAR 25 MPH
  BY WEDNESDAY AFTERNOON.

* TEMPERATURES...TOPPING OUT BETWEEN 100 AND 110 DEGREES DURING
  THE AFTERNOON HOURS CAN BE EXPECTED.

* RELATIVE HUMIDITY...DROPPING TO BETWEEN 10 AND 20 PERCENT DURING
  THE AFTERNOON HOURS...BEFORE RISING BACK ABOVE 20 PERCENT
  AROUND SUNSET.

* IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTHERLY
  WINDS...AND LOW RELATIVE HUMIDITIES WILL PROMOTE EXPLOSIVE FIRE
  GROWTH ON WEDNESDAY. UNDER THESE CONDITIONS...OPEN FIRES COULD
  ESCAPE CONTROL VERY QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ROSSI
511 
WWUS83 KGID 270304
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1004 PM CDT TUE JUN 26 2012

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE AGAIN ON
WEDNESDAY...

.THE COMBINATION OF HOT TEMPERATURES...VERY LOW RELATIVE
HUMIDITY...GUSTY SOUTH WINDS AND DRY VEGETATION WILL PROMOTE
CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN PORTIONS OF NORTH
CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA.

KSZ005>007-017>019-NEZ082>085-271100-
/O.EXP.KGID.FW.W.0015.000000T0000Z-120627T0300Z/
/O.CON.KGID.FW.A.0007.120627T1600Z-120628T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN-
FRANKLIN-WEBSTER-
1004 PM CDT TUE JUN 26 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 005...006...007...017...018...019...082...
083...084 AND 085...
...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...
007...017...018...019...082...083...084 AND 085...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER 
  ZONE 084 FRANKLIN AND FIRE WEATHER ZONE 085 WEBSTER.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...AROUND 90.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTHERLY 
  WINDS... AND LOW RELATIVE HUMIDITY WILL PROMOTE EXPLOSIVE 
  FIRE GROWTH TODAY AND POTENTIALLY AGAIN ON WEDNESDAY. UNDER 
  THESE CONDITIONS...OPEN FIRES COULD ESCAPE CONTROL VERY 
  QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NEZ060-061-072>074-270415-
/O.EXP.KGID.FW.W.0015.000000T0000Z-120627T0300Z/
DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-
1004 PM CDT TUE JUN 26 2012

...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 060...061...
072...073 AND 074...

RELATIVE HUMIDITY VALUES AND WIND SPEEDS ARE NOT WITHIN CRITICAL
LIMITS AND LONGER.

$$

NEZ086-271100-
/O.CON.KGID.FW.A.0007.120627T1600Z-120628T0200Z/
NUCKOLLS-
1004 PM CDT TUE JUN 26 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 086...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 086 NUCKOLLS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...IN THE UPPER 90S.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTHERLY 
  WINDS...AND LOW RELATIVE HUMIDITY WILL PROMOTE EXPLOSIVE 
  FIRE GROWTH ON WEDNESDAY. UNDER THESE CONDITIONS...OPEN FIRES 
  COULD ESCAPE CONTROL VERY QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

HEINLEIN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Jun 25, 12:50 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 25, 12:50 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1250 PM CDT MON JUN 25 2012

.AVIATION...18Z KGRI TAF. A TRICKY 24 HOURS IS POSSIBLE REGARDING
MAINLY CEILING TRENDS...AND TO A LESSER EXTENT VISIBILITY. IN
SHORT...SOME FORECAST MODELS/GUIDANCE ARE ADVERTISING A RETURN OF
LOW IFR STRATUS OVERNIGHT. HOWEVER...FOR NOW HAVE TRENDED TOWARD
THE MORE OPTIMISTIC ASSUMPTION THAT THIS LOW CEILING WOULD BE MORE
PREVALENT TO THE NORTHWEST OF KGRI...AND THUS HAVE ONLY INDICATED
A LOW SCATTERED DECK FOR NOW. GETTING BACK TO THE ONGOING
SITUATION FOR THIS AFTERNOON...HAVE LINGERED A STUBBORN PREVAILING
MVFR CEILING FOR A FEW MORE HOURS...BUT THIS SHOULD LIFT AND/OR
SCATTER OUT BY MID AFTERNOON WITH NO WORSE THAN A SCATTERED DECK
PERSISTING INTO THIS EVENING. VISIBILITY WISE TONIGHT...STEADIER
SOUTHEAST WINDS OVERNIGHT SHOULD KEEP FOG FROM GETTING OUT OF
HAND...BUT NONETHELESS INTRODUCED A TEMPO GROUP FOR MVFR
VISIBILITY LATE TONIGHT INTO EARLY TUESDAY MORNING. WIND
WISE...SUSTAINED SPEEDS AROUND 13KT WITH SOME HIGHER GUSTS WILL
PREVAIL THROUGH THE PERIOD...BUT WITH DIRECTION TRANSITIONING FROM
EASTERLY TO SOUTHEASTERLY. THE NEXT FEW SHIFTS SHOULD BE ABLE TO
GET A BETTER HANDLE ON WHETHER OR NOT A LOW CEILING COULD
MATERIALIZE OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 1059 AM CDT MON JUN 25 2012/

UPDATE...JUST COMPLETED A LATE MORNING UPDATE...ADDRESSING TWO
PRIMARY ELEMENTS TEMPERATURE AND SKY COVER. AS CAPTURED BY LOW
LEVEL RH FIELDS IN BOTH THE NAM AND RAP...LOW STRATUS HAS BEEN
MUCH MORE STUBBORN TO LIFT/BURN OFF THIS MORNING...ALTHOUGH LATEST
VISIBLE SATELLITE TRENDS SUGGEST IT IS NOW STARTING TO ERODE A BIT
MORE AGGRESSIVELY ALONG ITS SOUTHERN AND NORTHEAST EDGES...MEANING
THAT CENTRAL AREAS INCLUDING THE TRI-CITIES COULD BE AMONG THE
LAST TO SEE SUNSHINE...ALTHOUGH EVEN THIS SHOULD BE BY SOMETIME
EARLY THIS AFTERNOON. AS FOR TEMPS TODAY...LEANED HEAVILY TOWARD
RAW 12Z NAM/12Z MET...AS IT SEEMS TO HAVE THE BEST HANDLE ON
THINGS THUS FAR TODAY. AS A RESULT...THE BIGGEST CHANGE WAS TO
LOWER HIGHS AT LEAST 5-7 DEGREES ACROSS A HANDFUL OF COUNTIES IN
SOUTHWESTERN PORTIONS OF THE NEBRASKA CWA...GENERALLY CENTERED
AROUND PHELPS COUNTY. FOR EXAMPLE...PREVIOUS FORECAST HAD HOLDREGE
REACHING 100...BUT WITH NAM KEEPING THE WARM FRONT NEAR THE STATE
LINE AND EASTERLY BREEZES IN PLACE ALL DAY...WOULD BE VERY
SURPRISED TO SEE HOLDREGE EVEN REACH THE MID 90S. OTHERWISE...BOTH
TO THE NORTH AND SOUTH OF PHELPS COUNTY AND SURROUNDING
AREAS...KEPT HIGHS SIMILAR TO PREVIOUS FORECAST...WITH MAINLY LOW
90S IN MOST NEB ZONES...BUT STILL 100-110 ACROSS MUCH OF NORTH
CENTRAL KANSAS. AS A RESULT OF THESE LATEST ADJUSTMENTS...THE
AFTERNOON HEAT ADVISORY FOR KANSAS COUNTIES STILL LOOKS PRETTY
SOLID...BUT THE 3 NEB COUNTIES IN THE HEADLINE WILL PROBABLY FALL
SHORT OF WIDESPREAD 105+ HEAT INDEX BY AT LEAST A FEW DEGREES.
HOWEVER...AM NOT ABOUT TO CANCEL IT AT THIS POINT WITH FORECAST
HIGHS AT LEAST INTO THE 95-100 RANGE...AND WILL LET IT RIDE AS IS.

PREV DISCUSSION... /ISSUED 354 AM CDT MON JUN 25 2012/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. MAIN FORECAST CONCERN
WILL BE HEAT.

SURFACE ANALYSIS SHOWS A NEARLY STATIONARY FRONT NEAR THE
KANSAS/NEBRASKA BORDER THIS MORNING. SATELLITE AND OBSERVATIONS
INDICATE FOG AND STRATUS ACROSS AREAS MAINLY ALONG AND NORTH OF
HIGHWAY 6. THIS IS THE AREA WITH EAST WINDS AND MUCH HIGHER DEW
POINT TEMPERATURES.

THE UPPER LEVEL RIDGE THAT HAS BROUGHT WARM TEMPERATURES TO THE
REGION WILL CONTINUE THROUGH THIS PERIOD. THE NEARLY STATIONARY
FRONT WILL DRIFT TOWARDS THE SOUTH TODAY AND THE WARMEST AIR WILL
CONTINUE TO BE IN THE SOUTHWEST PORTION OF THE FORECAST AREA. THAT
IS NOT TO SAY THAT THE REST OF THE REGION WILL BE COOL...THE ENTIRE
AREA WILL BE MUCH ABOVE NORMAL FOR TEMPERATURES AGAIN TODAY. THE
NEXT CONCERN WILL BE WITH HEAT INDEX VALUES. THE AREA WITH THE
HIGHEST TEMPERATURES WILL ALSO HAVE DRIER AIR SINCE MUCH OF IT WILL
BE SOUTH OF THE FRONTAL BOUNDARY. WILL KEEP THE HEAT ADVISORY AS IT
IS THIS MORNING. ONCE AGAIN THE CONCERN IS THAT THERE WILL BE
MULTIPLE DAYS WITH HEAT ADVISORY CRITERIA.

TONIGHT TEMPERATURES AT 850MB SPREAD ACROSS THE FORECAST AREA WITH
READINGS OF 30 DEG C FOR MUCH OF THE FORECAST AREA. THE WINDS ACROSS
THE AREA TURN MORE SOUTHERLY. THE WARM AIR CONTINUES TO PUSH INTO
THE AREA ON TUESDAY WITH 850MB TEMPERATURES OF 34 TO 36 DEG C.
EXPECT THE TEMPERATURES FOR THE ENTIRE FORECAST AREA TO WARM INTO
THE 95 TO 110 DEGREE RANGE. THE DEW POINT TEMPERATURES WILL CONTINUE
TO BE HIGH IN THE EAST...BUT IN THE WEST THEY WILL BE LESS. RELATIVE
HUMIDITIES WILL DROP BELOW 20 PERCENT WITH SOUTH WINDS OF 20 TO 25
MPH. WITH THIS THERE IS CONCERN FOR FIRE WEATHER ESPECIALLY IN
PHILLIPS AND ROOKS COUNTIES WHERE IT HAS BEEN DRIER THAN THE
REMAINDER OF THE AREA.

TUESDAY NIGHT INTO WEDNESDAY THE UPPER LEVEL RIDGE SLIPS JUST A
LITTLE TO THE EAST. A SURFACE LOW DEVELOPING IN THE NORTHERN HIGH
PLAINS WILL MOVE TO THE EAST AND BRING A WEAK COLD FRONT INTO THE
FORECAST AREA LATE TUESDAY NIGHT MOVING IT THROUGH MUCH OF THE AREA
ON WEDNESDAY. THERE IS A SLIGHT COOL OFF ON WEDNESDAY...BUT MOST
AREAS WILL STILL HAVE TEMPERATURES IN THE UPPER 90S TO NEAR 108
DEGREES. THE WARMEST AIR WILL CONTINUE IN THE SOUTH WHERE THE FRONT
IS NOT EXPECTED TO REACH UNTIL LATE WEDNESDAY. THE FRONT STALLS IN
THE FAR SOUTH LATE WEDNESDAY. WEDNESDAY NIGHT THE FRONT STARTS TO
DRIFT BACK TOWARD THE NORTH AS A WARM FRONT

LONG TERM...THURSDAY THROUGH SUNDAY.

BY THURSDAY MORNING...AN UPPER LEVEL TROUGH IS EXPECTED TO REMAIN
POSITIONED ALONG THE EASTERN COAST...WHILE TROPICAL STORM DEBBY
LINGERS AROUND THE FLORIDA PENINSULA. FURTHER WEST...AN UPPER LEVEL
LOW WILL CONTINUE TO SHIFT NORTHEAST ACROSS PORTIONS OF
MANITOBA...HELPING BREAKDOWN A STRONG UPPER LEVEL RIDGE WHICH
BROUGHT HOT TEMPERATURES TO THE CENTRAL CONUS. AS THE UPPER LEVEL
LOW CONTINUES TO FLATTEN THE RIDGE...MUCH OF THE SOUTHERN HALF OF
THE UNITED STATES IS EXPECTED TO REMAIN UNDER HIGH PRESSURE TOWARDS
THE BEGINNING OF THE LONG TERM PERIOD.

CONTINUING INTO THURSDAY NIGHT...THE MANITOBA LOW IS EXPECTED TO
BECOME INTERTWINED WITH THE EASTERN TROUGH...THUS ACTING AS A
BLOCKING MECHANISM FOR THE UPPER LEVEL RIDGE. IN DOING SO...MODELS
INDICATE THE REAMPLIFICATION OF THE UPPER LEVEL RIDGE ACROSS THE
ROCKIES BY THURSDAY EVENING. A FEW SHORT WAVE PERTURBATIONS ARE THEN
EXPECTED TO SHIFT ACROSS THE CENTRAL PLAINS MAINLY THURSDAY NIGHT
THROUGH SATURDAY. AT THE SURFACE...LOW PRESSURE ALONG THE ROCKIES
WILL SHIFT A TROUGH AXIS ACROSS THE FORECAST AREA THURSDAY NIGHT.
WITH THE LOW PRESSURE CENTER REMAINING SITUATED ACROSS THE ROCKIES
AND THE TROUGH AXIS/BOUNDARY LINGERING THROUGH THE SATURDAY TIME
FRAME...CANNOT RULE OUT PRECIPITATION CHANCES. WHILE MODELS REMAIN
INCONSISTENT ON TIMING AND PLACEMENT OF ANY PRECIPITATION
CHANCES...DECIDED TO CONTINUE SLIGHTS MAINLY THURSDAY NIGHT THROUGH
SATURDAY. THAT BEING SAID...700 MB TEMPERATURES ACROSS THE FORECAST
AREA THROUGH THE TIME FRAME REMAIN QUITE WARM WITH NEARLY 14 TO 15
DEGREES CELSIUS EXPECTED...THEREFORE INDICATING A CAPPED
ENVIRONMENT. SHOULD STORMS DEVELOP AND BREAK THROUGH THE CAP...A FEW
STRONG STORMS COULD BE POSSIBLE AS DECENT INSTABILITY IS EXPECTED
ACROSS THE AREA.

BY SATURDAY NIGHT...TROPICAL STORM DEBBY BECOMES INFILTRATED IN THE
BASE OF THE EASTERN TROUGH AXIS...THUS CONTINUING THE BLOCKING
ACROSS THE EAST COAST. THE UPPER LEVEL RIDGE CONTINUES TO AMPLIFY
AND SHIFT EAST ACROSS THE PLAINS. AS A RESULT...DECIDED TO CONTINUE
WITH A DRY FORECAST SATURDAY NIGHT AND SUNDAY.

REGARDING TEMPERATURES...THURSDAY WILL AGAIN BE QUITE WARM UNDER THE
INFLUENCE OF THE UPPER LEVEL RIDGE AND WARM 850 TEMPERATURES RANGING
FROM 26 TO 30 DEGREES CELSIUS. EXPECTING TEMPERATURES TO RANGE FROM
THE MID TO UPPER 90S IN THE NORTH TO NEAR 105 ACROSS NORTH CENTRAL
KANSAS. LITTLE RELIEF IS EXPECTED FOR HIGH TEMPERATURES FRIDAY AND
SATURDAY...EVEN AS THE LOW BREAKS DOWN THE RIDGE. TEMPERATURES WILL
COME INTO QUESTION SHOULD PRECIPITATION DEVELOP...BUT FOR
NOW...HIGHS WILL LIKELY STILL CLIMB WELL INTO THE 90S AND EVEN NEAR
101 ACROSS NORTH CENTRAL KANSAS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NEZ082>084.

KS...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ005>007-017>019.

&&

AVIATION/UPDATE...PFANNKUCH
Hazardous weather outlook, Jun 25, 4:54 AM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
454 AM CDT MON JUN 25 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
261200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
454 AM CDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX READINGS WILL RANGE FROM 100 TO 110 DEGREES MONDAY
AFTERNOON AND EARLY EVENING ACROSS THE OUTLOOK AREA. THE HIGHEST
HEAT INDEX READINGS WILL BE OBSERVED ACROSS SOUTHERN PORTIONS OF
THE OUTLOOK AREA AND AS A RESULT...A HEAT ADVISORY IS IN EFFECT
FOR NORTH CENTRAL KANSAS AS WELL AS PORTIONS OF SOUTH CENTRAL
NEBRASKA GENERALLY SOUTH OF A LINE FROM CAMBRIDGE TO FRANKLIN.
PLEASE SEE THE LATEST HEAT ADVISORY PRODUCT FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDEX READINGS NEAR OR IN EXCESS OF 100 DEGREES WILL
CONTINUE TO BE POSSIBLE ACROSS THE OUTLOOK AREA EACH AFTERNOON
TUESDAY THROUGH FRIDAY.

THE COMBINATION OF DRY FUELS...STRONG WINDS...AND LOW VALUES OF
RELATIVE HUMIDITY WILL PROMOTE AN ELEVATED FIRE DANGER ACROSS
PORTIONS OF THE OUTLOOK AREA ON TUESDAY...PRIMARILY ACROSS NORTH
CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL NEBRASKA WEST OF
HIGHWAY 281. AN ELEVATED FIRE WEATHER DANGER WILL ALSO EXIST
ACROSS PORTIONS OF NORTH CENTRAL KANSAS ON WEDNESDAY.

THURSDAY NIGHT THROUGH SATURDAY...THUNDERSTORMS RETURN TO THE
OUTLOOK AREA. A FEW STRONG STORMS MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 9:33 PM CDTHeat AdvisoryGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith23 hr

Nearby

Red Flag Warnings in Nebraska, 2012Red Flag Warnings in Kansas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.